MAUDE Adverse Event Report: OSCOR INC. INTRODUCER KIT FOR IMPELLA; INTRODUCER, CATHETER, PRODUCT CODE: DYB

OSCOR INC. INTRODUCER KIT FOR IMPELLA; INTRODUCER, CATHETER, PRODUCT CODE: DYB
Model Number 0052-3021
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Code Hemorrhage/Blood Loss/Bleeding (1888)
Date of Event 06/24/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Conclusion not yet available, evaluation in process.A follow-up will be submitted as soon as the investigation is complete.
 
Event or Problem Description
It was reported that rp dilators were used to dilate up to 23 fr, however unable to fully insert 23 fr catheter.The dilator was taken out of the sheath and successfully inserted to dilate track.Removed and reinserted into 23 fr sheath and inserted into left groin of a (b)(6) year old female.Once the dilator was removed and wire placed for catheter insertion, a steady flow of blood came out of the sheath around the wire.Impella back loaded onto wire and inserted.However, once the impella was in the body, a mass amount of blood poured out of the hemostatic valve of impella sheath.Shoved impella forward and into position and removed wire and sheath quickly to control blood volume.Unfortunately, patient lost approximately 800-1000 ml.Rp ramped up quickly.Suction on both rp and cp.3 l ns given in the cvl with 2 units prbc controlled bleeding at rp site with 5 mattress sutures and figure 8 suture.Patient care withdrawn/patient expired 06/24/2021 due to multiple organ failure.
 
Additional Manufacturer Narrative
The following sections were updated in follow-up 1.B4, d9, g3, g6, h2, h3, h6, h10.One 23f abiomed introducer sheath was returned from the customer without the dilator.There were no other accessories.Blood was found on the sheath and inside the sideport tubing.The sheath was already peeled apart upon receipt of the product.According to the event description summary, once the dilator was removed and the wire placed for catheter insertion, a steady flow of blood came out of sheath around the wire.Since the introducer sheath was received back from the field already peeled apart, a leak test could not be performed in order to confirm this.The hemostatic valve was examined under magnification and no anomalies were found.The hub looked normal with no cracks and the hub cap looked normal and was seated in the correct position.The lot number was not provided by the customer, therefore the device history records could not be reviewed, however, inspection procedures require any oscor product pass all in-process and qa final inspection before shipping to the customer.Multiple attempts were made to obtain the product.Returned device analysis revealed the sheath was within manufacturing specifications.According to the customer, the sheath was leaking.The sheath was returned to oscor already peeled apart, so a leak test could not be performed to confirm this, therefore, the exact cause of the leak could not be determined or confirmed.The lot number was unknown, so it was not possible to check the device history record for any related anomalies.No manufacturing defects were found.Per manufacturing procedure (abiomed introducer final assembly) sample size: 100% the sheath assemblies are leak tested per procedures.Per qa procedure (adelante s2s introducer sheath in-process and final inspection): sample size: 100% the sheaths are pressure and vacuum leak tested per procedures.Per ifu: when assembling the sheath and dilator, care must be taken to insert the dilator tip straight through the center of the valve membrane in order to prevent inadvertent puncturing of the membrane.Aspiration and saline flushing of the sheath, dilator, and valve should be performed to help minimize the potential for air embolism and clot formation.Infusion through the sideport can be done only after all air is removed from the unit.Indwelling introducer sheaths should be internally supported by a catheter, lead, or dilator.Dilators, catheters, and pacing leads should be removed slowly from the sheath.Rapid removal may damage the valve membrane resulting in blood flow through the valve.Never advance or withdraw guidewire or sheath when resistance is met.Determine cause by fluoroscopy and take remedial action.When injecting or aspirating through the sheath, use the sideport only.Based on the investigation, a capa is not required as findings did not identify a design, labeling or manufacturing non-conformity.In addition, there was no new failure mode identified and the risk remains acceptable.The event will be re-evaluated if additional information becomes available.Oscor will continue to monitor this event type and risk.Oscor inc.Is submitting the above report to comply with 21 cfr part 803, the medical device reporting regulation.The report is based upon information obtained by oscor inc.Which the company may not have been able to investigate or verify prior to the date the report was required by fda.This report does not constitute an admission that the device, oscor inc., or its employees, caused or contributed to the event described in this report.Nor does this report reflect a conclusion by fda, oscor inc., or its employees, that the report constitutes an admission that the device, oscor inc., or its employees caused or contributed to the event described in this report.

Brand Name
INTRODUCER KIT FOR IMPELLA
Common Device Name
INTRODUCER, CATHETER, PRODUCT CODE: DYB
Manufacturer (Section D)
OSCOR INC.
3816 desoto blvd.
palm harbor FL 34683 1816
Manufacturer (Section G)
OSCOR INC.
3816 desoto blvd.
palm harbor FL 34683 1816
Manufacturer Contact
doug myers
3816 desoto blvd.
palm harbor, FL 34683-1816
7279372511
MDR Report Key12225480
Report Number1035166-2021-00070
Device Sequence Number17253514
Product Code DYB
UDI-Device Identifier00885672009786
UDI-Public00885672009786
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
PMA/510(K) Number
K122084
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 12/15/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number0052-3021
Device Catalogue Number0052-3021
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/18/2021
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 06/29/2021
Supplement Date Received by Manufacturer12/10/2021
Initial Report FDA Received Date07/26/2021
Supplement Report FDA Received Date12/15/2021
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age49 YR
Patient SexFemale